MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number VAMF3434C150TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Necrosis (1971); Pulmonary Edema (2020)
Date of Event 02/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a valiant captivia stent graft was implanted for the treatment of a type b thoracic aortic dissection.No damage was noted to the device or device box prior to the procedure.It was noted that prior to deployment, ivus and angiography were performed.The physician could see the innominate, left carotid and left subclavian, but could not identify the celiac trunk and the right renal artery was already out before the procedure started.The valiant captivia was initially intended to land at the left carotid.The graft was advanced to the desired landing area and there was about 1cm landing zone at the left carotid artery.While the stent was being deployed, it kicked back and landed at the left subclavian artery.It was confirmed that the deployment steps were followed per the instructions for use.Subsequent angiography showed that the graft was in the false lumen.The physician believes that the graft was deployed in the false lumen after the wire crossed over from the true to the false lumen before deployment.No i ntervention was performed.It was not possible to reposition the stent as it was deployed in the false lumen.The device remains implanted.The patient was put on comfort care.It was reported that bowel necrosis occurred and the patient was having concomitant issues.The patient's lungs filled with fluid and put under extra corporeal membrane oxygenation (ecmo) therapy.
 
Additional Manufacturer Narrative
Correction to b5; the previously reported sentence: "the right renal artery was already out before the procedure started" should read as follows: "the patient's right renal was not functioning before the procedure started." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21418846
Report Number9612164-2025-00905
Device Sequence Number21131959
Product Code MIH
UDI-Device Identifier00643169346970
UDI-Public00643169346970
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Catalogue NumberVAMF3434C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexMale